| Model Number |
42-7361 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Pneumonia (2011)
| Date of Event |
10/27/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.All information reasonably known as of 20-nov-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Event or Problem Description
It was reported the "nasogastric tube was to be replaced as it was believed to be possibly coiled in oropharynx.It was removed by [the physician].On removal it was evident that the tube had ruptured at the level of 65cm." the "distal end [was] retrieved by [the intensive care unit] icu medical team at the bedside using magill's forceps/laryngoscope.Patient sedated for the procedure.Ongoing review by icu medical team overnight -note states 'patient has new onset vap.' antibiotic cover initiated.Additional information received 30-oct-2024 states, "this is very likely associated with this incident but unable to confirm definitively.".
Additional Manufacturer Narrative
One used sample was received and evaluated.Product packaging was not received.The product did not contain a lot number identification.After cleaning and decontamination, the sample was examined in a well lit area.It appeared in generally clean condition.The 2-port enfit connector was attached at the proximal end of the tubing.The connector did not exhibit visible damage.The connection appeared to be secure.The outside of the tubing did not exhibit discoloration.The bolus tip was attached at the distal end of the tubing.A grouping of jagged tears was observed in the tubing, near the connector.The tears were on varying sides of the tubing.There were jagged holes located from just below the base of the y-adapter down to approximately 1.2cm.There were additional surface indentations on the outer surface of the tubing.The tube was cut laterally, below the distal-most tear.Then, on the opposite wall from the tears, the tubing was cut axially, in order to view the inner wall.The inner wall of the tubing exhibited similar tearing and surface abrasions.The cause of this issue could be excessive force used to remove the stylet and not activating the internal lubricant.The manufacturing processes identified which could potentially contribute to the failure mode were reviewed and no issues were observed at this time in the actual process.Root cause could not be determined.All information reasonably known as of 13-nov-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.